What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 2:43 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 30, 2:43 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
343 PM CDT Wed Jun 30 2021
.SHORT TERM...(Tonight through Friday night)
Issued at 222 PM CDT Wed Jun 30 2021
The PAH forecast area remains in an unstable (at low levels)
atmosphere, with weak shear aloft. The recent infusion of deep
tropical moisture has provided precipitable waters of around two
inches through the column. As mid level heights have begun to
fall this afternoon ahead of a mid level shortwave trof pivoting
through the northeastern CONUS, the diurnal signal continued,
though by mid afternoon, scattered showers and isolated tstms had
developed, and the tstm coverage will probably increase through
the rest of the afternoon as outflow boundaries provide additional
low level triggers. A few strong storms are possible through
early evening, and an isolated severe tstm cannot be ruled out,
with damaging wind the main hazard. The occurrence of brief large
hail is possible.
After a bit of a lull in the convective activity in the evening,
shower activity is forecast to increase in coverage overnight as
the shortwave axis draws closer, especially for southwestern IN,
and will increase more across the region by daybreak, with
scattered tstms about. A cold front will enter the region
sometime during the day on Thu, but the winds outside of tstms
should remain rather light despite the eventual wind shift to the
north. During the evening, models showed that shower and tstm
coverage will dramatically diminish from the north.
Highs will be in the lower 80s Thu and Fri as lows dip into the
60s (with a few northern upper 50s) Thu night, and middle 50s to
lower 60s Fri night. Dewpoints will dramatically drop toward the
50s starting Thu night.
.LONG TERM...(Saturday through Wednesday)
Issued at 222 PM CDT Wed Jun 30 2021
Little change to the forecast scenario with the 12Z cycle through
the middle of next week. An extremely pleasant 4th of July Weekend
is forecast.
We will start out with an anomalously cool and dry air mass in place
Saturday. Highs in the lower 80s with dewpoints mixing well into the
50s will make for an idyllic Saturday. Aloft, high pressure will
build through Sunday and upper ridging will then remain in place
through the end of the period. The airmass will steadily modify and
with south winds developing, Monday will be back up to near normal
temperatures if not a few degrees warmer, and the humidity will
also be on the rise.
There isn't much model agreement in the details of the upper ridge
heading into Tuesday and Wednesday, but there is some potential for
an easterly wave to slide westward through the lower Mississippi
Valley. If this extends far enough north, some diurnal showers and
storms will be possible Tuesday and Wednesday mainly over southern
portions of region. PoPs by Wednesday will be near 50% which seems a
bit high given the uncertainties at that time range, but at least
they are still in the chance category. Any storms Tuesday or
Wednesday will tend to move from east to west and should pose the
typical locally heavy rain and lightning threats.
&&
.AVIATION...
Issued at 101 PM CDT Wed Jun 30 2021
VFR conditions will continue for the first half of the 24 hour TAF
period, except for possible brief reductions in vsby in shower or
tstm activity. Convective activity is expected to be quite common
this afternoon and early evening, especially north of the OH River.
After midnight, however, the probability of showers will continue to
increase from the north, accompanied by mostly IFR cigs. Isolated to
scattered tstm activity will be around, which will probably increase
in coverage after daybreak. Outside of shower/tstm activity, winds
will be light and variable, with some semblance of a southwesterly
component early, and perhaps more westerly late. For now, included
tstm activity in a TEMPO group late this afternoon/early evening
only, as confidence is not high enough to include in any other part
of the TAFs.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...DB
LONG TERM...DRS
AVIATION...DB
Hazardous weather outlook, Jun 30, 4:04 PM CST, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
504 PM CDT Wed Jun 30 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
504 PM CDT Wed Jun 30 2021
This Hazardous Weather Outlook is for portions of southern Illinois,
southwestern Indiana, western Kentucky, and southeastern Missouri.
.DAY ONE...Today and Tonight
Ongoing scattered thunderstorm activity, some it with gusty winds
and torrential downpours of rain, will gradually decrease in
coverage this evening. Outside of a possible isolated severe storm
with large hail and damaging winds, the primary concerns with
thunderstorms are lightning and locally heavy rain.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The chance of thunderstorms peaks Thursday and diminishes Thursday
night with the passage of a cold front. Locally heavy rain and
lightning are the primary concerns.
A few thunderstorms are possible Tuesday afternoon mainly over
southeastern Missouri and western Kentucky. Locally heavy rainfall
and lightning will be the primary concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 30, 2:05 PM CST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Paducah KY
305 PM CDT Wed Jun 30 2021
ILZ092-MOZ112-302030-
Alexander IL-Mississippi MO-
305 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALEXANDER AND
MISSISSIPPI COUNTIES UNTIL 330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm over
Anniston, or near East Prairie, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Charleston, East Prairie, Cairo, Wyatt, Anniston and Wilson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3686 8949 3708 8919 3707 8918 3703 8918
3701 8917 3697 8910 3694 8910 3686 8913
3685 8914 3684 8917 3684 8918 3679 8917
3671 8936
TIME...MOT...LOC 2004Z 234DEG 14KT 3684 8935
DRSLocal storm report, Jun 30, 2:42 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
342 PM CDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG PHILPOT 37.74N 86.99W
06/29/2021 DAVIESS KY PUBLIC
ROOF AND 1 SIDE OF BARN BLOWN OFF AND A LINE
OF TREES BLOWN DOWN.
&&
RSTSpecial weather statement, Jun 30, 2:47 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
347 PM CDT Wed Jun 30 2021
KYZ001-002-006-302115-
Graves KY-Fulton KY-Hickman KY-
347 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FULTON...
SOUTHEASTERN HICKMAN AND SOUTHWESTERN GRAVES COUNTIES UNTIL 415 PM
CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sedalia, or 9 miles northeast of Fulton, moving
southwest at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fulton, Wingo, Water Valley and Dukedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 8900 3669 8874 3656 8859 3650 8867
3650 8896
TIME...MOT...LOC 2046Z 047DEG 14KT 3658 8874
DRSSpecial weather statement, Jun 30, 3:44 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Paducah KY
444 PM CDT Wed Jun 30 2021
ILZ090-094-302215-
Massac IL-Pope IL-
444 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASSAC AND CENTRAL POPE
COUNTIES UNTIL 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Metropolis. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brookport and New Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3731 8878 3738 8856 3726 8851 3714 8844
3712 8863
TIME...MOT...LOC 2144Z 117DEG 4KT 3725 8864
DRSSpecial weather statement, Jun 30, 3:47 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
447 PM CDT Wed Jun 30 2021
INZ082-302230-
Pike IN-
447 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE COUNTY UNTIL 530 PM
CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, moving southeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Petersburg and Winslow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3855 8718 3852 8715 3852 8714 3853 8714
3853 8712 3854 8710 3851 8708 3851 8707
3834 8707 3828 8721 3852 8732 3851 8729
3853 8726 3854 8725 3854 8722 3855 8720
TIME...MOT...LOC 2146Z 331DEG 8KT 3852 8719
DRSSpecial weather statement, Jun 30, 4:47 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
547 PM CDT Wed Jun 30 2021
MOZ086-302330-
Bollinger MO-
547 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOLLINGER COUNTY UNTIL
630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Grassy, or 9 miles west of Advance, moving east at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marble Hill, Leopold, Grassy and Zalma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3704 9011 3708 9011 3709 9019 3715 9016
3724 9020 3734 8986 3713 8987 3712 8988
3713 8996 3705 8996 3706 8999 3704 9000
TIME...MOT...LOC 2247Z 249DEG 13KT 3713 9009
GREG